i suffer from severe depression and anxiety !! my doctor has tried many many anti-depression meds and nothing seems to work !! he is trying me on wellbutrin sr 150 mg a day!! he said im taking the lower dose because of my anxiety!! i can not stand crying all the time so i hope this works for me!! but this anxious feeling is really getting to me!! will this feeling go away the longer i take wellbutrin sr? i have been on it about 11 days!! it might help the depression but it is not helping my anxiety at all!! i take ativan 1mg 3 times a day for anxiety !! he gave lunesta 2mg at bedtime which does not make me sleep !!
I typically tell folks to allow 7-10 days, so, if you still fell like this in a week, definitely report all this to your Dr and see if a change in dose is in order. If there's a change in medication, enough time must be allowed to wean off this one, another 2 weeks for sure, before starting another. If the overlap it's hard to detect what is the new med and what is the remainder of the old.
Also not sure if the Ativan is helping. Is this same Dr prescribing all three?
As for Lunesta, etc., have you tired other things like a closer look at your diet, light exercise during the day, even a 3 minute walk can make a huge difference. Bedtime routine and what we do 2-3 hours before bed all affect sleep.
Hopefully you're seeing your MD for medication checks and can discuss this. Wellbutrin is widely prescribed as it is effective and has few side effects for most people. It may take a while to get your dosage properly adjusted. After a month, you should be feeling much better. Good luck.
I'm really sorry you are having so much anxiety! So, here is what I've experienced and what has helped...
I was on Wellbutrin for about 10 yrs, and it worked great! No side effects :) My new Psych. took me off and prescribed a new one... which didn't work as well, (can't remember name) so I asked to be put on Wellbutrin again (it seemed like the logical thing to do... ) about 4-5 months had gone by w/o the Wellbutrin. To my surprise... I had THE worst anxiety once I was on it again!!! The Dr. explained that although this isn't very common, it does happen. I only took it for about 3 weeks, couldn't take it anymore. I was also taking Ativan to help.(2-3 a day as well.) Btw... I have been hospitalized for my depression, plus I'm also Bipolar.
After awhile we (the patients) become so comfortable with each other, we talk about meds we are on, and have been on. At least two other patients, mentioned Wellbutrin caused them severe anxiety...
I am currently on mood-stabilizers for my Bipolar, and because my depression is so severe and on Pristiq for depression. Now I only take Ativan about twice a week "if" that...
To sleep I take 50mg-100mg of trazodone (I've been told it's not addicting... )
I hope this helps :)
I have been on Wellbutrin 150 mg twice a day for approximately one month. I have just started having terrible anxiety attacks, feeling like I can't breathe. Hyperventilating, had to go to emergency room because of this. I have never had an anxiety attack before. Went from Prozac to Wellbutrin and wanting to switch back as soon as possible. Burning sensation in nose making it feel like I cannot breathe through it. Can I just wean off Wellbutrin for a day and go on Prozac to see if this is going to help me never had anxiety attacks on Prozac. Emergency room gave me Ativan to take every 8 hours for a few days and then go see PCP. Cannot get into her office for at least another week. Don't know what to do. Has anyone else had this problem after being on Wellbutrin 4 a month or so?
I had tremendous anxiety when first starting Bupropion XL just three weeks ago. It was so bad I called the prescribing doctor about 10 days into it. At work, I couldn't even think straight, which, of course, is a problem. I was advised to keep with it. I noticed independently of my doctor's advice that the anxiety really came down after I ate lunch. So now I take it about 30 - 60 minutes after lunch. I don't really have much anxiety from it using this method, though I am not sure it does much for me. Still, I will have to see. I have no qualifications, but taking it with more food on your stomach might help. Also, you might have to cut back on caffeine at the same time until you figure it out.
- Wellbutrin SR Information for Consumers
- Wellbutrin SR Information for Healthcare Professionals (includes dosage details)
- Side Effects of Wellbutrin SR (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 1 Nov 2017 • 5 answers
Updated 23 Feb 2013 • 2 answers
Updated 28 Sep 2014 • 3 answers
Updated 9 Mar 2017 • 1 answer
Updated 7 Jun 2018 • 3 answers